Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 99, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 25, 2017, 12:32 PM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2017, 12:32 PM CDT (17:32 UTC)
- Expired
- Aug 25, 2017, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Canadian County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 41 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 1:30 PM CDT | FLASH FLOOD | 4 N Warr Acres, OK | VIA KOCO TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WGUS54 KOUN 251732 FFWOUN OKC017-109-252100- /O.NEW.KOUN.FF.W.0099.170825T1732Z-170825T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 1232 PM CDT FRI AUG 25 2017 The National Weather Service in Norman has issued a * Flash Flood Warning for... Northwestern Oklahoma County in central Oklahoma... East central Canadian County in central Oklahoma... * Until 400 PM CDT * At 1231 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen and another inch or two is possible. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Northwestern Oklahoma City, southwestern Edmond, Yukon, Bethany, Warr Acres, The Village, Piedmont, Nichols Hills, Woodlawn Park and Richland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3561 9745 3544 9763 3555 9788 3572 9766 $$ 11
2 follow-up statements
106 WGUS74 KOUN 251850 FFSOUN Flash Flood Statement National Weather Service Norman OK 150 PM CDT FRI AUG 25 2017 OKC017-109-252100- /O.CON.KOUN.FF.W.0099.000000T0000Z-170825T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oklahoma OK-Canadian OK- 150 PM CDT FRI AUG 25 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHWESTERN OKLAHOMA AND EAST CENTRAL CANADIAN COUNTIES... At 147 PM CDT, Doppler radar and automated rain gauges indicated that between two and four inches had accumulated from around Bethany over to just north of Yukon. Flash flooding is expected. The rainfall intensity has decreased significantly but periods of light to moderate rain will keep ongoing flooding a concern. Some locations that will experience flooding include... Northwestern Oklahoma City, southwestern Edmond, Yukon, Bethany, Warr Acres, The Village, Piedmont, Nichols Hills, Woodlawn Park and Richland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3561 9745 3544 9763 3555 9788 3572 9766 $$ 11
020 WGUS74 KOUN 252053 FFSOUN Flash Flood Statement National Weather Service Norman OK 353 PM CDT FRI AUG 25 2017 OKC017-109-252102- /O.EXP.KOUN.FF.W.0099.000000T0000Z-170825T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oklahoma OK-Canadian OK- 353 PM CDT FRI AUG 25 2017 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN OKLAHOMA AND EAST CENTRAL CANADIAN COUNTIES WILL EXPIRE AT 400 PM CDT... The heavy rain has ended. An Flood Warning is in effect for areas of high water for small creeks and streams and also other low lying areas. Please continue to heed any remaining road closures. LAT...LON 3561 9745 3544 9763 3555 9788 3572 9766 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 10:28 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 25, 10:28 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1028 AM CDT Fri Aug 25 2017 .UPDATE... Showers & thunderstorms will continue with heavy rain/flooding concerns. Have adjusted PoPs/Wx grids to show current trends. Clouds and rain are also expected to affect high temperatures today so have lowered temps in parts of the fa, especially in portions of western OK. All updates out shortly. && .PREV DISCUSSION... /issued 544 AM CDT Fri Aug 25 2017/ DISCUSSION... AVIATION... MVFR ceilings are expected over much of southwest and central Oklahoma today with an area of rain and thunderstorms drifting slowly north and northeast from southwest Oklahoma. Winds will remain light southeast. Ceilings are expected to lift above MVFR later in the afternoon or evening. PREV DISCUSSION... /issued 329 AM CDT Fri Aug 25 2017/ DISCUSSION... Scattered showers and thunderstorms are expected to persist through the day, and especially the morning, over southwest and into central Oklahoma. The very moist upslope flow is expected to continue into the evening before weaker south winds and slightly upper ridging take over. The very humid atmosphere persist through Sunday when a front is expected to drift into Oklahoma overnight and into Monday morning. Enhanced rain chances come then, particularly over northern Oklahoma. The lingering front will provide a focus during the day Monday over central and southern Oklahoma. Modestly drier air will follow Tuesday with a continued weak flow between the tropical system to the south, the upper ridge to the west, and the westerlies to the north and east. By mid-week, a chance for rain moves northward into southeast Oklahoma with the exiting tropical system over eastern Texas, although this will need to be watched for possible further influence if the track of the low is farther north. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 67 86 68 / 100 20 20 0 Hobart OK 78 68 86 67 / 100 40 30 10 Wichita Falls TX 81 70 88 69 / 70 30 20 10 Gage OK 80 66 86 65 / 70 20 10 0 Ponca City OK 84 65 87 67 / 10 10 10 0 Durant OK 87 70 86 69 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/06
Hazardous weather outlook, Aug 25, 11:33 AM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1133 AM CDT Fri Aug 25 2017 OKZ004>048-050>052-TXZ083>090-261645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1133 AM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to scattered thunderstorms will be possible across portions of the area through tonight. Heavy rain and cloud to ground lightning will be the main concerns. .Heavy Rain/Flooding... Heavy rain, especially in areas that have already received several inches of rain, could lead to flash flooding and river flooding in some locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be possible across portions of the area through the weekend into Monday. After a brief break Tuesday, rain chances will return to parts of the area towards the middle of next week. Heavy rain and flooding will be the main concerns. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 25, 9:26 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
926 AM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 3 N OKLAHOMA CITY 35.51N 97.52W
08/25/2017 OKLAHOMA OK DEPT OF HIGHWAYS
ODOT SHUT DOWN I235 NB AT 36TH DUE TO
FLOODING.
&&
MADLocal storm report, Aug 25, 9:34 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 AM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 1 WSW GRANITE 34.96N 99.40W
08/25/2017 GREER OK PUBLIC
SOCIAL MEDIA.
&&
MADLocal storm report, Aug 25, 9:45 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
945 AM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM FLASH FLOOD 1 ESE DEL CITY 35.44N 97.42W
08/25/2017 OKLAHOMA OK FIRE DEPT/RESCUE
STALLED VEHICLES IN BOTH RESIDENTIAL AND
COMMERCIAL ROADWAYS.
&&
MADLocal storm report, Aug 25, 10:01 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1001 AM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM FLASH FLOOD 2 SSE DEL CITY 35.42N 97.42W
08/25/2017 OKLAHOMA OK BROADCAST MEDIA
WATER RESCUE AT SE 44TH AND SOONER.
&&
MADLocal storm report, Aug 25, 10:05 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1005 AM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM FLASH FLOOD 2 WNW OKLAHOMA CITY 35.47N 97.55W
08/25/2017 OKLAHOMA OK PUBLIC
TWO WATER RESCUES NEAR 500 N. PENN. NORTH
PENNSYLVANIA BETWEEN 3RD AND 7TH IS
COMPLETELY IMPASSABLE.
&&
MADLocal storm report, Aug 25, 10:12 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 AM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD 3 SSE NICHOLS HILLS 35.51N 97.53W
08/25/2017 OKLAHOMA OK PUBLIC
14 TO 18 INCHES OF WATER FLOWING OVER THE
ROADS NEAR NW 36TH AND WESTERN.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:01 AM CDT | Areal Flood Advisory | OUN | Greer, Kiowa | 119 min |
| Aug 25, 4:07 AM CDT | Areal Flood Advisory | OUN | Kiowa, Washita | 3 hr |
| Aug 25, 4:23 AM CDT | Flash Flood Warning | OUN | Greer | 6 hr |
| Aug 25, 5:00 AM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 3 hr |
| Aug 25, 5:07 AM CDT | Areal Flood Advisory | OUN | Kiowa | 113 min |
| Aug 25, 6:03 AM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Aug 25, 6:27 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Aug 25, 6:46 AM CDT | Areal Flood Advisory | OUN | Ellis, Roger Mills | 3 hr |
| Aug 25, 7:22 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| Aug 25, 7:48 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 117 min |
| Aug 25, 8:49 AM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 25, 8:59 AM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson | 4 hr |
| Aug 25, 9:12 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa | 4 hr |
| Aug 25, 9:45 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 4 hr |
| Aug 25, 9:48 AM CDT | Areal Flood Advisory | OUN | Caddo | 117 min |
| Aug 25, 11:26 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Aug 25, 11:45 AM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 25, 1:02 PM CDT | Areal Flood Warning | OUN | Beckham, Caddo, Comanche, Cotton, Custer, Greer and 4 more | 12 hr |
| Aug 25, 1:11 PM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 3 hr |
| Aug 25, 1:39 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Aug 25, 3:45 PM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 25, 5:12 PM CDT | River Flood Warning | OUN | Greer, Jackson | 10 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.